Alert archive / Tennessee / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood watch at Mar 2, 2012, 11:12 AM CST for 39 counties in Tennessee. It took effect at Mar 2, 2012, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 11:12 AM CST (17:12 UTC)
- In effect from
- Mar 2, 2012, 12:00 PM CST
- Expired
- Mar 2, 2012, 8:51 PM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
442 WGUS64 KOHX 021712 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 1112 AM CST FRI MAR 2 2012 ...HEAVY RAINS AND POSSIBLE FLASH FLOODING EXPECTED THIS AFTERNOON... .SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE STORMS ARE EXPECTED TO PRODUCE INTENSE RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR...WHICH WILL LEAD TO RAPID RUNOFF IN THE WATCH AREA. THIS RUNOFF WILL QUICKLY FILL UP LOW LYING AND POOR DRAINING AREAS...ALONG WITH AREA CREEKS AND STREAMS. TNZ005>011-022>034-056>066-075-077>080-093>095-030115- /O.NEW.KOHX.FF.A.0001.120302T1800Z-120303T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1112 AM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... INCLUDING THE FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON... CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB... DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON... HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL... MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM... ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER... TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. * UNTIL 10 PM CST THIS EVENING * SHOWERS AND THUNDERSTORMS PRODUCING INTENSE RAINFALL RATES ARE EXPECTED TO DEVELOP AND PERSIST THROUGH THIS EVENING. * RUNOFF FROM THESE STORMS WILL QUICKLY FILL UP LOW LYING AND POOR DRAINING AREAS...IN ADDITION TO AREA CREEKS AND STREAMS. URBAN AREAS ARE ESPECIALLY PRONE TO FLASH FLOODING FROM THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAROSA
4 follow-up statements
126 WGUS64 KOHX 022041 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 241 PM CST FRI MAR 2 2012 ...HEAVY RAINS AND POSSIBLE FLASH FLOODING EXPECTED THIS AFTERNOON... .SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE STORMS ARE EXPECTED TO PRODUCE INTENSE RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR...WHICH WILL LEAD TO RAPID RUNOFF IN THE WATCH AREA. THIS RUNOFF WILL QUICKLY FILL UP LOW LYING AND POOR DRAINING AREAS...ALONG WITH AREA CREEKS AND STREAMS. TNZ005>011-022>034-056>066-075-077>080-093>095-030400- /O.CON.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 241 PM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...CHEATHAM...CLAY... COFFEE...CUMBERLAND...DAVIDSON...DE KALB...DICKSON... FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...HUMPHREYS... JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY... MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON... RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. * UNTIL 10 PM CST THIS EVENING * SHOWERS AND THUNDERSTORMS PRODUCING INTENSE RAINFALL RATES ARE EXPECTED TO DEVELOP AND PERSIST THROUGH THIS EVENING. * RUNOFF FROM THESE STORMS WILL QUICKLY FILL UP LOW LYING AND POOR DRAINING AREAS...IN ADDITION TO AREA CREEKS AND STREAMS. URBAN AREAS ARE ESPECIALLY PRONE TO FLASH FLOODING FROM THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAROSA
542 WGUS64 KOHX 030055 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 655 PM CST FRI MAR 2 2012 ...HEAVY RAINS AND POSSIBLE FLASH FLOODING EXPECTED THIS EVENING IN EASTERN AREAS OF THE MIDSTATE... .SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS EVENING AHEAD OF A COLD FRONT. THESE STORMS ARE EXPECTED TO PRODUCE INTENSE RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR...WHICH WILL LEAD TO RAPID RUNOFF IN THE WATCH AREA. THIS RUNOFF WILL QUICKLY FILL UP LOW LYING AND POOR DRAINING AREAS...ALONG WITH AREA CREEKS AND STREAMS. TNZ005>010-022>031-056>060-093-030200- /O.CAN.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE- 655 PM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN CANCELLED WEST OF A LINE FROM CELINA TENNESSEE TO HOHENWALD TENNESSEE. HEAVY RAIN THREAT FOR THIS AREA IS OVER. $$ TNZ011-032>034-061>066-075-077>080-094-095-030400- /O.CON.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- LAWRENCE-GILES- 655 PM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... PICKETT...PUTNAM...RUTHERFORD...VAN BUREN...WARREN AND WHITE. * UNTIL 10 PM CST THIS EVENING * SHOWERS AND THUNDERSTORMS PRODUCING INTENSE RAINFALL RATES ARE EXPECTED TO DEVELOP AND PERSIST THROUGH THIS EVENING. * RUNOFF FROM THESE STORMS WILL QUICKLY FILL UP LOW LYING AND POOR DRAINING AREAS...IN ADDITION TO AREA CREEKS AND STREAMS. URBAN AREAS ARE ESPECIALLY PRONE TO FLASH FLOODING FROM THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JLM
961 WGUS64 KOHX 030243 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 843 PM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH CANCELLED... .THE HEAVY RAIN THREAT HAS ENDED FOR THE MIDSTATE. A FEW SHOWERS AND THUNDERSTORMS CONTINUE OVER THE AREA...BUT FLASH FLOODING IS NOT EXPECTED. TNZ011-032>034-061>066-075-077>080-094-095-030400- /O.CON.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- LAWRENCE-GILES- 843 PM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH CANCELLED... THE FLASH FLOOD WATCH IS CANCELLED FOR * THE REMAINDER OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...COFFEE...CUMBERLAND...DE KALB... FENTRESS...GILES...GRUNDY...LAWRENCE...MARSHALL...OVERTON... PICKETT...PUTNAM...RUTHERFORD...VAN BUREN...WARREN AND WHITE. && $$ JLM
160 WGUS64 KOHX 030251 AAA FFAOHX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 851 PM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH CANCELLED... .THE HEAVY RAIN THREAT HAS ENDED FOR THE MIDSTATE. A FEW SHOWERS AND THUNDERSTORMS CONTINUE OVER THE AREA...BUT FLASH FLOODING IS NOT EXPECTED. TNZ011-032>034-061>066-075-077>080-094-095-030400- /O.CAN.KOHX.FF.A.0001.000000T0000Z-120303T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKETT-PUTNAM-OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- LAWRENCE-GILES- 851 PM CST FRI MAR 2 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE REMAINDER OF MIDDLE TENNESSEE HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Mar 2, 11:08 AM CST, 4 minutes earlier.
Area forecast discussion, Mar 2, 11:08 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1108 AM CST FRI MAR 2 2012 .MESOSCALE UPDATE...ROTATING STORMS FIRED UP THIS MORNING OVER OUR EASTERN COUNTIES...IN A STRONG 850 THETA E AXIS. THIS CONVECTION WILL MOVE EAST OF THE AREA SOON..AND WE HAVE A BREAK IN OUR WARNING ACTIVITY FOR PROBABLY 2 HOURS. GUSTY SSW WINDS TO 40 MPH WILL DEVELOP ACROSS THE MID STATE UNDER PARTLY SUNNY SKIES. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH THE DAY. ISOLATED TO SCATTERED CELLS ARE EXPECTED TO DEVELOP FROM THE WEST EARLY AFTERNOON...WITH RAPID INTENSIFICATION. WE REMAIN UNDER A HIGH RISK ALONG AND NORTH OF I 40...AND A MODERATE RISK SOUTH OF I 40. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE ALL POSSIBLE. THE COVERAGE OF STORMS WILL INCREASE RAPIDLY AFTER 3 PM...WITH A QLCS EVENTUALLY DEVELOPING. THE GREATEST CONCENTRATION OF HEAVY STORMS WILL COME TOGETHER OVER EASTERN SECTIONS...AND THE RAIN COULD BE QUITE HEAVY FOR A WHILE. A FLASH FLOOD WATCH WILL BE ISSUED FOR THIS POTENTIAL. 13 && .PREV DISCUSSION... /ISSUED 918 AM CST FRI MAR 2 2012/ UPDATE...VERY BUSY ALREADY WITH STORMS FIRING UP...WATCH COMING SOON...AND VARIOUS UPDATES NEEDED. FIRST UPDATE ALREADY OUT TO EXPAND WIND ADVISORY ALL ZONES AND ADJUST VARIOUS TRENDS. FORECAST WIND FIELDS SUPPORT WIDESPREAD GRADIENT GUSTS OVER 35 OR 40 MPH ACROSS THE AREA. WE ARE ALSO CONSIDERING A FLASH FLOOD WATCH EAST HALF. 13 PREV DISCUSSION... /ISSUED 736 AM CST FRI MAR 2 2012/ UPDATE... SPC HAS UPGRADED OUR NORTHERN AREA TO A HIGH RISK. ASSOCIATED HATCHED 30% AREA IS NOTED AS WELL FOR EF-2 TORS OR STRONGER. WILL THEREFORE UPDATE THE ZONES WHICH NOW CALL FOR STRONGER WORDING. PREV DISCUSSION... /ISSUED 609 AM CST FRI MAR 2 2012/ UPDATE...FOR 12Z AVIATION DISCUSSION. AVIATION...12Z AVIATION DISCUSSION. THE POTENTIAL FOR SVR TSTMS DEVELOPMENT WILL CONTINUE THRU AT LEAST 03/02Z AT MOST TAF SITES...AND BELIEVE OVERALL BEST WINDOWS WILL BE 02/18Z-02/22Z CKV...02/19Z-02/23Z BNA...02/22Z-03/02Z CSV. HAVE MENTIONED SFC GUSTS TO 50KTS AT THESE LOCATIONS DURING THESE TIME PERIODS. STORMS SHOULD DIMINISH W TO E AFTER 03/01Z-03/03Z...WITH CEILING EROSIONS BETWEEN 03/05Z-03/07Z. PREV DISCUSSION.../ISSUED 412 AM CST FRI MAR 2 2012/ WARM FRONT CURRENTLY LIFTING NORTHWARD ACROSS THE MID STATE. DEWPOINT GRADIENT IS QUITE IMPRESSIVE WITH 36F AT BNA AND 62F AT HSV AT 2 AM. WEAK SPEED CONVERGENCE WILL ACCOMPANY THE WARM FRONT PASSAGE. THUS...A FEW SHOWERS WILL SPREAD NORTHWARD THIS MORNING. DURING THE DAY TODAY...PROG SOUNDINGS SHOWING VERY DRY AIR FROM 700MB UPWARD THROUGH MUCH OF THE DAY. MEANWHILE...LOWER LEVELS WILL BECOME INCREASINGLY UNSTABLE. WITH THE OVERALL AIRMASS DEPTH BEING ON THE DRY SIDE...IT LOOKS AS THOUGH MORE IN THE WAY OF SCATTERED CONVECTION CAN BE EXPECTED THROUGH THE MORNING AND EARLY AFTERNOON. THEN...AS WE WARM UP...THE ADDED INSTABILITY WILL WORK IN FAVOR OF MORE LINEAR AND ORGANIZED CONVECTION. THE POSITIONING OF THE COLD FRONT LOOKS AS THOUGH IT WILL MOVE THROUGH THE NASHVILLE AREA AROUND 7 OR 8 PM TONIGHT. MUCH OF THE FORCING WILL RESIDE A FEW HOURS AHEAD OF THE FROPA. SUMMING THIS ALL TOGETHER...IT LOOKS TO ME AS THOUGH SCATTERED CONVECTION WILL OCCUR ACROSS MIDDLE TN THIS MORNING AND INTO THE EARLY AFTERNOON. THEN...COVERAGE WILL INCREASE ACROSS EASTERN ZONES IN THE AFTERNOON AS THE CAP BUSTS. MY POPS FOR TODAY WILL RANGE FROM 50 ACROSS THE WEST TO 70 PLATEAU. I WILL LEAN HEAVILY TOWARD ISC GRIDS AND ADJUST ACCORDINGLY. AS FOR THE SEVERE POTENTIAL...WITH TEMPS EXPECTING TO WARM UP TO NEAR 80 FOR MUCH OF THE AREA WEST OF THE PLATEAU...INSTABILITIES IN THE LOWER LEVELS WILL INCREASE QUITE SUFFICIENTLY TO SUPPORT THE SEVERE STORM DEVELOPMENT. FURTHERMORE...50-55 KT LOW LEVEL JET WITH 0-3KM HELICITY VALUES AROUND 250 - 300 IN THE LATE AFTERNOON WILL PROVIDE AMPLE LOW LEVEL SHEAR. WILL THEREFORE INCLUDE THE MENTION OF SEVERE STORMS IN THE FCST...WITH AFT WORDING USED...LATE AFT/EARLY EVE PLATEAU. VERY LOW LCL LEVELS WILL SUPPORT ISOLATED TORNADIC CONDITIONS. AGAIN...AT THIS POINT IN TIME...THE TIMING OF THE SEVERE WEATHER LOOKS AS THOUGH IT WILL OCCUR FROM NOON-4PM WEST...2P-6P CENTRAL...AND 4P-8P FOR THE EASTERN PLATEAU. SCT SEVERE CONVECTION WEST...WITH LINEAR FORMATION AND BETTER ORGANIZATION ACROSS OUR EAST AS WE GAIN ADDITIONAL HEATING. OTHERWISE...TIGHT GRADIENT TODAY WITH WIND ADVISORY CRITERIA ALONG OUR WESTERN QUARTER. WILL GO AHEAD AND INCLUDE A WIND ADVISORY FOR THAT AREA. AFTER TONIGHT'S FROPA....COOLER AND MORE SEASONAL WEATHER WILL RETURN. A QUICK MOVING DISTURBANCE WITH THE NW FLOW WILL BRING A CHANCE OF SHOWERS FOR SUNDAY. FOR THE NEAR TERM TEMPS...WILL UNDERCUT THE MAV HIGH TEMPS THROUGH SUNDAY BY A FEW DEGREES. IN THE EXT FCST...WE WILL HAVE DRY WEATHER WITH A WARMING TREND AS WEAK UPPER RIDGING DOMINATES. NEXT STORM SYSTEM WILL NOT EFFECT THE AREA UNTIL NEXT WEEKEND. AGAINST THE MEX GUIDANCE...I WILL INCLUDE A SLIGHT UNDERCUT FOR THE FIRST HALF OF THE EXTENDED. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. &&
Hazardous weather outlook, Mar 2, 7:26 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 726 AM CST FRI MAR 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 726 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT. THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE. A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Mar 2, 7:11 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
711 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM HAIL 6 E CAMDEN 36.06N 88.00W
03/02/2012 E0.75 INCH BENTON TN PUBLIC
HAIL REPORTED EAST OF CAMDEN
0558 AM HAIL NASHVILLE 36.17N 86.78W
03/02/2012 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
NICKEL HAIL REPORTED AT THE DOWNTOWN METRO CENTER.
0602 AM HAIL NASHVILLE 36.17N 86.78W
03/02/2012 E0.88 INCH DAVIDSON TN PUBLIC
NICKEL HAIL AT OPRY MILLS.
0605 AM HAIL 10 NW NASHVILLE 36.27N 86.91W
03/02/2012 E0.88 INCH DAVIDSON TN TRAINED SPOTTER
NICKEL HAIL IN JOELTON
0630 AM HAIL 5 E GALLATIN 36.38N 86.36W
03/02/2012 M0.88 INCH SUMNER TN NWS EMPLOYEE
0648 AM HAIL LAFAYETTE 36.52N 86.03W
03/02/2012 E0.50 INCH MACON TN LAW ENFORCEMENT
ONE HALF INCH HAIL AT LAFAYETTE.
0649 AM HAIL 2 NW LAFAYETTE 36.54N 86.06W
03/02/2012 E0.50 INCH MACON TN TRAINED SPOTTER
ONE HALF INCH HAIL JUST NW OF LAFAYETTE.
0652 AM HAIL RED BOILING SPRINGS 36.53N 85.85W
03/02/2012 E0.50 INCH MACON TN TRAINED SPOTTER
ONE HALF INCH HAIL AT RED BOILING SPRINGS.
&&
31Special weather statement, Mar 2, 7:42 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 742 AM CST FRI MAR 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-030000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 742 AM CST FRI MAR 2 2012 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE TODAY AND DURING THE EVENING HOURS TONIGHT... ...A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF MIDDLE TENNESSEE...INCLUDING THE NASHVILLE METROPOLITIAN AREA... FOR TODAY AND TONIGHT... ...A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF MIDDLE TENNESSEE FOR TODAY AND TONIGHT... ...MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY LONG TRACKED STRONG TORNADOES... A STRONG LOW PRESSURE CENTER WILL PUSH NORTHEASTWARD THROUGH THE MID MISSISSIPPI VALLEY TODAY AND TONIGHT. A STRONG COLD FRONT WILL PUSH THROUGH THE MID STATE DURING THE LATE AFTERNOON HOURS ACROSS WESTERN PORTIONS AND INTO THE EVENING HOURS ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE. ALONG AND AHEAD OF THIS FRONTAL PASSAGE...ATMOSPHERIC CONDITIONS WILL BECOME VERY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. LOWER LEVEL ATMOSPHERIC WINDS WILL STRENGTHEN SIGNIFICANTLY THROUGHOUT THE DAY...WITH A WARM FRONT MOVING WELL NORTH OF THE ENTIRE AREA BY THIS AFTERNOON. THIS WILL ALLOW FOR A MUCH WARMER AND MOISTURE RICH AIRMASS TO BE ESTABLISHED ACROSS THE MID STATE BY THE AFTERNOON HOURS. NEAR RECORD HIGHS WILL BE POSSIBLE FOR MANY LOCATIONS ACROSS THE AREA. BREAKS IN CLOUD COVERAGE TODAY WILL ALLOW FOR DAYTIME HEATING TO AID WITH ATMOSPHERIC INSTABILITY AND LIFT. ADDITIONAL INSTABILITY AND LIFT WILL BE PROVIDED BY THE APPROACHING STRONG COLD FRONT. THUS...ALL THE INGREDIENTS NEEDED FOR CONVECTIVE DEVELOPMENT ON A LARGE SCALE WILL BE IN PLACE...MOISTURE...INSTABILITY...AND LIFT. THE BEST OVERALL TIME FOR SEVERE WEATHER POTENTIAL ACROSS THE MID STATE WILL BE FROM NOON IN WESTERN LOCATIONS TO MID EVENING IN EASTERN LOCATIONS. QUICK ACTION MAY NEED TO BE TAKEN DURING THIS SEVERE WEATHER OUTBREAK TO PROTECT YOUR LIFE. ACTIONS MAY NEED TO BE TAKEN NOW FOR THE ELDERLY AND HANDICAPPED TO BE SURE THAT THEY HAVE PROPER TIME TO SEEK SAFE SHELTER. PLEASE BE SURE THAT YOUR SEVERE WEATHER SAFETY PLANS ARE IN PLACE FOR BOTH YOUR RESIDENCE AND BUSINESS. RESIDENTS SHOULD BE SURE THAT THEY HAVE ACCESS TO A RELIABLE SOURCE OF WEATHER INFORMATION FOR TODAY AND TONIGHT...SUCH AS NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OUTLET. INFORMATION CONCERNING NOAA WEATHER RADIO TRANSMITTERS AND THE LOCATION THAT THEY SERVE IN MIDDLE TENNESSEE CAN BE FOUND ON THE NASHVILLE NATIONAL WEATHER SERVICE WEB PAGE...AT WWW.WEATHER.GOV/NASHVILLE UNDER WEATHER SAFETY. 31
Special weather statement, Mar 2, 8:25 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 AM CST FRI MAR 2 2012
TNZ062-021445-
RUTHERFORD-
825 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...
AT 818 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MURFREESBORO...MOVING NORTHEAST AT 45 MPH.
EXPECT THIS STORM TO REMAIN BELOW SEVERE LIMITS WHILE IN NORTHERN
RUTHERFORD COUNTY.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3599 8633 3597 8625 3596 8625 3597 8622
3596 8618 3596 8616 3591 8614 3589 8615
3580 8638 3596 8650 3602 8639 3602 8637
BOYDSpecial weather statement, Mar 2, 9:00 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CST FRI MAR 2 2012
TNZ095-021530-
GILES-
900 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...
AT 852 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF LEXINGTON...OR 30 MILES
SOUTH OF PULASKI...MOVING NORTHEAST AT 50 MPH. THIS STORM IS ON
TRACK TOWARD LINCOLN COUNTY BUT MAY TRY AND CLIP THE SOUTHEAST
CORNER OF GILES COUNTY. THE NATIONAL WEATHER SERVICE IN NASHVILLE IS
CLOSELY MONITORING THIS STORM.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3500 8710 3508 8705 3517 8683 3504 8683
3500 8683 3499 8684 3499 8703
BOYDSpecial weather statement, Mar 2, 9:17 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 AM CST FRI MAR 2 2012
TNZ095-021545-
GILES-
917 AM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...
AT 910 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ARDMORE...OR 25 MILES SOUTH
OF PULASKI...MOVING NORTHEAST AT 40 MPH. THE BULK OF THIS STORM WILL
REMAIN SOUTH AND EAST OF GILES COUNTY BUT THE FAR SOUTHEAST PART OF
GILES COUNTY...AROUND ARDMORE AND ELKTON COULD GET CLIPPED WITH
GUSTY WINDS AND SMALL HAIL.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3500 8690 3504 8684 3503 8683 3500 8683
3499 8684 3499 8690
BOYDLocal storm report, Mar 2, 9:25 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HEAVY RAIN ALEXANDRIA 36.08N 86.03W
03/02/2012 M0.00 INCH DEKALB TN TRAINED SPOTTER
COCORAHS OBSERVER/SPOTTER 1.16 IN 15 MIN 0855 - 0910
&&
RETThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:00 AM CST | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 17 hr |
| Mar 2, 5:05 AM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 25 min |
| Mar 2, 5:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Robertson | 18 min |
| Mar 2, 6:00 AM CST | Special Weather Statement | OHX | Davidson | 15 min |
| Mar 2, 6:33 AM CST | Special Weather Statement | OHX | Trousdale | 12 min |
| Mar 2, 6:37 AM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 23 min |
| Mar 2, 6:59 AM CST | Special Weather Statement | OHX | Clay, Macon | 16 min |
| Mar 2, 8:25 AM CST | Special Weather Statement | OHX | Rutherford | 20 min |
| Mar 2, 9:00 AM CST | Special Weather Statement | OHX | Giles | 30 min |
| Mar 2, 9:05 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 10 min |
| Mar 2, 9:27 AM CST | Tornado Warning | OHX | DeKalb, Overton, Putnam, White | 33 min |
| Mar 2, 9:51 AM CST | Tornado Warning | OHX | Coffee, Grundy, Warren | 24 min |
| Mar 2, 9:58 AM CST | Tornado Warning | OHX | Fentress, Overton, Putnam | 32 min |
| Mar 2, 10:12 AM CST | Tornado Warning | OHX | Coffee, Grundy, Van Buren, Warren | 33 min |
| Mar 2, 1:36 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 12 more | 54 min |
| Mar 2, 1:51 PM CST | Severe Thunderstorm Warning | OHX | Giles | 24 min |
| Mar 2, 2:03 PM CST | Tornado Warning | OHX | Giles | 27 min |
| Mar 2, 2:27 PM CST | Tornado Warning | OHX | Grundy | 33 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | OHX | Giles | 20 min |
| Mar 2, 2:34 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| Mar 2, 2:46 PM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Humphreys | 44 min |
| Mar 2, 2:52 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 38 min |
| Mar 2, 3:01 PM CST | Tornado Warning | OHX | Benton, Dickson, Hickman, Humphreys | 44 min |
| Mar 2, 3:22 PM CST | Tornado Warning | OHX | Grundy | 23 min |
| Mar 2, 3:33 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 42 min |
| Mar 2, 3:36 PM CST | Tornado Warning | OHX | Grundy | 39 min |
| Mar 2, 3:38 PM CST | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 37 min |
| Mar 2, 3:42 PM CST | Tornado Warning | OHX | Coffee, Grundy | 32 min |
| Mar 2, 3:47 PM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 28 min |
| Mar 2, 3:58 PM CST | Tornado Warning | OHX | Wayne | 32 min |
| Mar 2, 4:10 PM CST | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 50 min |
| Mar 2, 4:18 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 27 min |
| Mar 2, 4:24 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Sumner, Trousdale and 1 more | 51 min |
| Mar 2, 4:40 PM CST | Tornado Warning | OHX | Giles, Lawrence, Wayne | 35 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 32 min |
| Mar 2, 4:43 PM CST | Tornado Warning | OHX | DeKalb, Jackson, Putnam, Smith, Trousdale, Wilson | 32 min |
| Mar 2, 4:57 PM CST | Tornado Warning | OHX | Maury | 33 min |
| Mar 2, 5:02 PM CST | Tornado Warning | OHX | Giles, Lawrence, Marshall, Maury | 28 min |
| Mar 2, 5:13 PM CST | Tornado Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 47 min |
| Mar 2, 5:23 PM CST | Tornado Warning | OHX | Marshall, Maury, Williamson | 21 min |
| Mar 2, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 34 min |
| Mar 2, 5:28 PM CST | Tornado Warning | OHX | Bedford, Marshall, Maury | 23 min |
| Mar 2, 5:40 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett | 50 min |
| Mar 2, 5:41 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 34 min |
| Mar 2, 5:44 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 46 min |
| Mar 2, 5:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 28 min |
| Mar 2, 5:54 PM CST | Tornado Warning | OHX | Fentress, Overton, Pickett | 36 min |
| Mar 2, 5:59 PM CST | Tornado Warning | OHX | Giles, Lawrence, Marshall, Maury | 31 min |
Nearby
Flash Flood Watches in Tennessee, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.